MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE FEMORAL COMPONENT CEMENTED - 4R

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE FEMORAL COMPONENT CEMENTED - 4R
Model Number 02.12.0004R
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Metal Related Pathology (4530)
Date of Event 01/20/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery was performed 2 years and 4 months after the primary procedure due to a nickel allergy, which resulted in joint stiffness.The surgeon revised the gmk sphere femoral component, tray, and insert with tinbn-coated components.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Batch review performed on 30 jan 2026.Gmk-sphere 02.12.0004r gmk-sphere femoral component cemented - 4r (k121416) lot.2216424: (b)(4) items manufactured and released on 12-oct-2022.Expiration date: 2027-sept-28.One confirmed anomaly was recorded for this lot; no trend or additional issues were identified.To date, (b)(4) items of the same lot have been sold during the period of review.Gmk-sphere 02.12.T3i4r gmk-sphere tibial component cemented t3i4r (k121416) lot: 2308908: (b)(4) items manufactured and released on 02-aug-2023.Expiration date: 2028-july-05.One confirmed anomaly was reported for this lot; no additional anomalies or trends were identified.To date, (b)(4) items of the same lot have been sold during the period of review.Root cause:based on the available information, no definitive root cause can be established.However, the clinical and radiographic findings are consistent with a local allergic reaction.There is no indication that a device-related issue caused or contributed to the event, and the device history record review did not identify any manufacturing-related issues.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
GMK-SPHERE FEMORAL COMPONENT CEMENTED - 4R
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key24321117
Report Number3005180920-2026-00098
Device Sequence Number13220626
Product Code JWH
UDI-Device Identifier07630030825842
UDI-Public07630030825842
Combination Product (Y/N)N
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.0004R
Device Lot Number2216424
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Initial Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexFemale
Patient Weight75 KG
Patient RaceWhite